Alert archive / Texas / Winter Weather Advisories in 2015
Winter Weather Advisory 21, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this winter weather advisory at Feb 27, 2015, 3:11 PM CST for 19 counties in Texas; Eddy County, Lea County, New Mexico. It took effect at Feb 27, 2015, 9:00 PM CST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2015, 3:11 PM CST (21:11 UTC)
- In effect from
- Feb 27, 2015, 9:00 PM CST
- Expired
- Mar 1, 2015, 9:00 AM CST
- In force
- 36 hr
- Issued by
- NWS Midland/Odessa, TX
All 21 counties
Eddy County, NM, Lea County, NM, Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 11 km from the middle of the area, began a volume at 21:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 557 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 402 m²/s²
- 0-3 km storm-relative helicity
- 972 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
213 WWUS44 KMAF 272111 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 311 PM CST FRI FEB 27 2015 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM CST THIS EVENING UNTIL NOON CST SATURDAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... .ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES WILL MOVE OVER THE REGION TONIGHT RESULTING IN THE DEVELOPMENT OF AREAS OF FREEZING DRIZZLE WITH A CHANCE OF LIGHT SNOW. FREEZING DRIZZLE IS EXPECTED TO CONTINUE SATURDAY MORNING. NMZ027>029-033-034-TXZ045>048-050>053-058>063-067>070-074-075-082- 258-281200- /O.NEW.KMAF.WW.Y.0021.150228T0300Z-150228T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-TERRELL-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS... FORT STOCKTON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 311 PM CST FRI FEB 27 2015 /211 PM MST FRI FEB 27 2015/ ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WINTER WEATHER ADVISORY FOR FREEZING DRIZZLE WHICH IS IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ SATURDAY. * EVENT...FREEZING DRIZZLE AND LIGHT SNOW. * TIMING...FROM 9 PM CST/8 PM MST THIS EVENING UNTIL NOON CST/11 AM MST SATURDAY. * IMPACTS...ACCUMULATING SNOW AND ICE MAY RESULT IN SLICK AND HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES. REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
5 follow-up statements
135 WWUS44 KMAF 281055 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 455 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON CST TODAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... .ANOTHER IN A SERIES OF UPPER LEVEL DISTURBANCES HAS MOVED OVER THE REGION RESULTING IN THE DEVELOPMENT OF AREAS OF FREEZING DRIZZLE WITH A CHANCE OF LIGHT SNOW EARLY THIS MORNING. FREEZING DRIZZLE IS EXPECTED TO CONTINUE THROUGH THE MORNING. NMZ027>029-033-034-TXZ045>048-050>053-058>063-067>070-074-075-082- 258-281800- /O.CON.KMAF.WW.Y.0021.000000T0000Z-150228T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-TERRELL-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS... FORT STOCKTON...SANDERSON...GUADALUPE MOUNTAINS NP...PINE SPRINGS 455 AM CST SAT FEB 28 2015 /355 AM MST SAT FEB 28 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... * EVENT...FREEZING DRIZZLE AND LIGHT SNOW. * TIMING...UNTIL NOON CST/11 AM MST TODAY. * IMPACTS...ACCUMULATING SNOW AND ICE MAY RESULT IN SLICK AND HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES. REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
214 WWUS44 KMAF 281537 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 937 AM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST TODAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... .FREEZING DRIZZLE WILL CONTINUE INTO THE AFTERNOON AND MAKE TRAVEL CONDITIONS HAZARDOUS. VERY LITTLE IMPROVEMENT ON THE ROADS IS EXPECTED. IF TEMPERATURES CONTINUE TO STRUGGLE TO REACH FREEZING THIS ADVISORY MAY BE EXTENDED. NMZ027-TXZ082-258-281645- /O.CAN.KMAF.WW.Y.0021.000000T0000Z-150228T1800Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-TERRELL-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...SANDERSON... GUADALUPE MOUNTAINS NP...PINE SPRINGS 937 AM CST SAT FEB 28 2015 /837 AM MST SAT FEB 28 2015/ ...WINTER WEATHER ADVISORY IS CANCELLED... PATCH FREEZING DRIZZLE WILL CONTINUE THROUGH THE LATE MORNING, BUT IMPROVING CONDITIONS ARE EXPECTED THIS AFTERNOON. $$ NMZ028-029-033-034-TXZ045>048-050>053-058>063-067>070-074-075- 010000- /O.EXT.KMAF.WW.Y.0021.000000T0000Z-150301T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN- HOWARD-MITCHELL-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...PECOS...MENTONE...RED BLUFF LAKE... KERMIT...ODESSA...MIDLAND...GARDEN CITY...MONAHANS...CRANE... MCCAMEY...RANKIN...BIG LAKE...ALPINE...FORT DAVIS...FORT STOCKTON 937 AM CST SAT FEB 28 2015 /837 AM MST SAT FEB 28 2015/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...FREEZING DRIZZLE AND LIGHT SNOW. * TIMING...UNTIL 6 PM CST/5 PM MST TODAY. * IMPACTS...ACCUMULATING SNOW AND ICE WILL RESULT IN SLICK AND HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES. REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ RHLUCHAN
525 WWUS44 KMAF 282014 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 214 PM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 PM CST TODAY FOR SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... ...WINTER WEATHER ADVISORY IN EFFECT TONIGHT THROUGH MID SUNDAY MORNING FOR THE EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN PERMIAN BASIN... .AREAS OF FREEZING DRIZZLE WILL CONTINUE INTO THE LATE AFTERNOON AND MAKE TRAVEL CONDITIONS HAZARDOUS. ANOTHER ROUND OF FREEZING DRIZZLE IS EXPECTED TONIGHT THROUGH MID SUNDAY MORNING ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN PERMIAN BASIN. TXZ047-048-052-053-063-070-010330- /O.EXT.KMAF.WW.Y.0021.000000T0000Z-150301T1500Z/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...GARDEN CITY...BIG LAKE 214 PM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 9 AM CST SUNDAY... * EVENT...AREAS OF LIGHT FREEZING DRIZZLE. * TIMING...UNTIL 9 AM CST SUNDAY. * IMPACTS...ACCUMULATING ICE WILL RESULT IN SLICK AND HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES. REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NMZ028-029-033-034-TXZ045-046-050-051-058>062-067>069-074-075- 010000- /O.CON.KMAF.WW.Y.0021.000000T0000Z-150301T0000Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-DAWSON-ANDREWS-MARTIN- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- WARD-CRANE-UPTON-DAVIS/APACHE MOUNTAINS AREA-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...ANDREWS...STANTON...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...MONAHANS...CRANE... MCCAMEY...RANKIN...ALPINE...FORT DAVIS...FORT STOCKTON 214 PM CST SAT FEB 28 2015 /114 PM MST SAT FEB 28 2015/ ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... * EVENT...FREEZING DRIZZLE AND LIGHT SNOW. * TIMING...UNTIL 6 PM CST/5 PM MST TODAY. * IMPACTS...ACCUMULATING SNOW AND ICE WILL RESULT IN SLICK AND HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES. REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
077 WWUS44 KMAF 010001 AAA WSWMAF URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 601 PM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY HAS BEEN EXTENDED UNTIL UNTIL 3 AM MST/4 AM CST SUNDAY MORNING FOR LEA COUNTY...THE NORTHWEST... CENTRAL...AND SOUTHERN BASIN... ...WINTER WEATHER ADVISORY IN EFFECT TONIGHT THROUGH MID SUNDAY MORNING FOR THE EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN PERMIAN BASIN... .AREAS OF FREEZING DRIZZLE AND FREEZING FOG WILL CONTINUE INTO THE NIGHT MAKING TRAVEL CONDITIONS HAZARDOUS. FREEZING DRIZZLE WILL BE A LITTLE MORE WIDESPREAD AND TEMPERATURES COLDER ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN PERMIAN BASIN. NMZ028-TXZ058>060-067-074-075-010115- /O.EXP.KMAF.WW.Y.0021.000000T0000Z-150301T0000Z/ EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-LOVING- WINKLER-WARD-DAVIS/APACHE MOUNTAINS AREA-PECOS- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...PECOS...MENTONE...RED BLUFF LAKE...KERMIT... MONAHANS...ALPINE...FORT DAVIS...FORT STOCKTON 601 PM CST SAT FEB 28 2015 /501 PM MST SAT FEB 28 2015/ ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS EVENING... PATCHES OF FOG AND FREEZING FOG WILL BE POSSIBLE TONIGHT BUT NOT AS WIDESPREAD AND LONG LASTING AS AREAS TO THE NORTH AND EAST. $$ NMZ029-033-034-TXZ045-046-050-051-061-062-068-069-011000- /O.EXT.KMAF.WW.Y.0021.000000T0000Z-150301T1000Z/ NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-ANDREWS-MARTIN-ECTOR-MIDLAND-CRANE-UPTON- INCLUDING THE CITIES OF...TATUM...HOBBS...LOVINGTON...EUNICE... JAL...SEMINOLE...LAMESA...ANDREWS...STANTON...ODESSA...MIDLAND... CRANE...MCCAMEY...RANKIN 601 PM CST SAT FEB 28 2015 /501 PM MST SAT FEB 28 2015/ ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM CST /3 AM MST/ SUNDAY... * EVENT...AREAS OF FREEZING DRIZZLE AND FREEZING FOG. * TIMING...UNTIL 3 AM MST/4 AM CST TODAY. * IMPACTS...LIGHT ICE WILL RESULT IN SLICK AND HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES...AND SIDEWALKS REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ TXZ047-048-052-053-063-070-011000- /O.CON.KMAF.WW.Y.0021.000000T0000Z-150301T1500Z/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...GARDEN CITY...BIG LAKE 601 PM CST SAT FEB 28 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST SUNDAY... * EVENT...AREAS OF LIGHT FREEZING DRIZZLE AND FREEZING FOG. * TIMING...UNTIL 9 AM CST SUNDAY. * IMPACTS...ACCUMULATING ICE WILL RESULT IN SLICK AND HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES AND SIDEWALKS. REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
589 WWUS44 KMAF 011034 WSWMAF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 434 AM CST SUN MAR 1 2015 ...WINTER WEATHER ADVISORY IN EFFECT THROUGH MID MORNING FOR THE EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN PERMIAN BASIN... .AREAS OF FREEZING DRIZZLE AND FREEZING FOG WILL CONTINUE INTO THE MORNING MAKING TRAVEL CONDITIONS HAZARDOUS. FREEZING DRIZZLE WILL BE A LITTLE MORE WIDESPREAD AND TEMPERATURES COLDER ACROSS THE EXTREME WESTERN LOW ROLLING PLAINS AND EXTREME EASTERN PERMIAN BASIN. TXZ047-048-052-053-063-070-011500- /O.CON.KMAF.WW.Y.0021.000000T0000Z-150301T1500Z/ BORDEN-SCURRY-HOWARD-MITCHELL-GLASSCOCK-REAGAN- INCLUDING THE CITIES OF...GAIL...SNYDER...BIG SPRING... COLORADO CITY...GARDEN CITY...BIG LAKE 434 AM CST SUN MAR 1 2015 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * EVENT...AREAS OF LIGHT FREEZING DRIZZLE AND FREEZING FOG. * TIMING...UNTIL 9 AM CST TODAY. * IMPACTS...ACCUMULATING ICE WILL RESULT IN SLICK AND HAZARDOUS ROADWAYS...PARTICULARLY BRIDGES AND OVERPASSES AND SIDEWALKS. REDUCTIONS IN VISIBILITY DUE TO FREEZING FOG IS ALSO EXPECTED. * ICE ACCUMULATIONS...LESS THAN A TENTH OF AN INCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF LIGHT SNOW AND FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this winter weather advisory went out at Feb 27, 12:33 PM CST, 2 hours 38 minutes earlier.
Area forecast discussion, Feb 27, 12:33 PM CST, 2 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1233 PM CST Fri Feb 27 2015 .UPDATE... See public discussion below. && .DISCUSSION... Winter Weather Advisory has expired for portions of the Permian Basin and Southeast New Mexico. Will continue and expand the special weather statement this afternoon through 9 pm cst this evening for southeast New Mexico and much of west Texas for patchy light snow, light sleet and patchy freezing fog/drizzle expected. Lowered high temperatures several degrees this afternoon based on latest trends. Updated products are being sent. 12 && .PREV DISCUSSION... /ISSUED 1057 AM CST Fri Feb 27 2015/ DISCUSSION... See aviation discussion below. AVIATION... MVFR to IFR conditions will continue at the west Texas and southeast New Mexico terminals the next 24 hours. Fog and occasional very light snow pellets and very light freezing drizzle will continue. 12 PREV DISCUSSION... /ISSUED 616 AM CST Fri Feb 27 2015/ DISCUSSION... See aviation discussion below. AVIATION... Winter wx in form of SN/FZDZ are the main aviation concerns with mostly MVFR CIGS. Winter wx mainly impacting HOB/MAF with SN/FZDZ there, respectively. Improvement is expected by around 15-16Z with light precip possible into the overnight. Low PoPs preclude mention in TAFs however. Will continue MVFR CIGS through the TAF period. PREV DISCUSSION... /ISSUED 544 AM CST Fri Feb 27 2015/ UPDATE... Issued update to expand the Winter Weather Advisory to include central and southern portions of the Permian Basin. DISCUSSION... Freezing drizzle is occurring in Midland, so the Winter Weather Advisory has been expanded to include central and southern portions of the Permian Basin. Freezing fog is also possible across this area due to the low dew point depressions. Freezing drizzle and freezing fog have been added to the forecast grids for this morning to reflect these changes. PREV DISCUSSION... /ISSUED 520 AM CST Fri Feb 27 2015/ DISCUSSION... Light to moderate snow is currently falling across southeast New Mexico, northern and central portions of the Permian Basin, and the Western Low Rolling Plains. The snow is expected to shift eastward today and will primarily affect the northeastern Permian Basin and Western Low Rolling Plains by this afternoon. Along and south of the Pecos River, any precipitation that falls may be a mixture of snow, sleet, and rain. Temperatures are well below freezing and will not get above freezing across most of the Permian Basin and southeast New Mexico this afternoon. A High Wind Warning is in effect for high winds through Guadalupe Pass and will expire at 8 am MST today. A Winter Weather Advisory is in effect through this morning for the Guadalupe Mountains, southeast New Mexico, and the northern Permian Basin. Total snowfall amounts in this area can be expected to be around 1 to 4 inches. Patchy fog is also possible this morning mainly in the Guadalupe Mountains. The wintry precipitation is expected to continue through Saturday with the best chances being across the Western Low Rolling Plains and the eastern Permian Basin. High temperatures on Saturday will warm up into the 40s and 50s across much of the area so precipitation will transition over to rain as afternoon approaches. Do not expect much in the way of snow accumulations on Saturday. An upper trough will begin developing just off the coast of California over the weekend with the upper flow becoming westerly to southwesterly. Temperatures on Sunday are expected to warm up to near normal values as surface winds become southerly and the clouds decrease in coverage. There is a slight chance of rain across the very far eastern CWA. On Monday, the upper trough will move closer to the region increasing upper lift over the area. Showers with an isolated thunderstorm may develop Monday afternoon as a result of the increase in lift. High temperatures on Monday are not expected to be quite as warm due to an increase in cloud cover. Temperatures will warm slightly on Tuesday with a slight chance of rain across the Guadalupe Mountains and portions of Eddy and Lea Counties as the upper trough gets closer to the region. The upper trough will begin passing over the area on Wednesday with the models keeping most of the precipitation north of the CWA. The models are showing a cold front associated with the upper trough moving into the area either on Wednesday or Thursday. Temperatures are expected to cool to below normal by Thursday behind the front. && .PRELIMINARY POINT TEMPS/POPS... ANDREWS TX 24 46 39 64 / 30 20 10 10 BIG SPRING TX 24 44 40 63 / 30 30 20 10 CARLSBAD NM 25 53 35 68 / 20 10 10 0 DRYDEN TX 35 51 44 70 / 20 20 10 0 FORT STOCKTON TX 31 61 44 72 / 20 10 10 0 GUADALUPE PASS TX 23 54 39 66 / 20 10 10 0 HOBBS NM 23 46 35 64 / 20 20 10 0 MARFA TX 23 60 32 72 / 10 0 10 0 MIDLAND INTL AIRPORT TX 25 47 41 65 / 30 20 20 10 ODESSA TX 25 50 41 65 / 30 20 10 0 WINK TX 28 54 40 70 / 20 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 99/99 Follow us on Facebook and Twitter at: http://facebook.com/NWSMidland http://twitter.com/NWSMidland Check us out on the internet at: http://weather.gov/midland
Hazardous weather outlook, Feb 27, 2:35 PM CST, 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 235 PM CST FRI FEB 27 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-281200- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 235 PM CST FRI FEB 27 2015 /135 PM MST FRI FEB 27 2015/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF SNOW TONIGHT WITH AREAS OF FREEZING FOG AND AREAS OF FREEZING DRIZZLE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. A WINTER WEATHER ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY AREAS OF FREEZING FOG AND AREAS OF FREEZING DRIZZLE IS EXPECTED SATURDAY MORNING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS. A WINTER WEATHER ADVISORY IS IN EFFECT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
In the hours before
Local storm report, Feb 27, 9:41 AM CST, 5 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
941 AM CST FRI FEB 27 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 AM SNOW LAMESA 32.73N 101.96W
02/27/2015 E2.0 INCH DAWSON TX LAW ENFORCEMENT
2 INCHES REPORTED ON GROUND
0818 AM SNOW ANDREWS 32.32N 102.55W
02/27/2015 E1.0 INCH ANDREWS TX EMERGENCY MNGR
1 INCH REPORTED
0822 AM SNOW SEMINOLE 32.72N 102.65W
02/27/2015 E2.0 INCH GAINES TX LAW ENFORCEMENT
2-3 INCHES REPORTED
0822 AM SNOW SNYDER 32.71N 100.92W
02/27/2015 E2.0 INCH SCURRY TX PUBLIC
2 INCHES REPORTED
0822 AM SNOW GAIL 32.77N 101.45W
02/27/2015 E1.0 INCH BORDEN TX LAW ENFORCEMENT
1 INCH REPORTED
0839 AM SNOW GARDEN CITY 31.87N 101.48W
02/27/2015 E1.5 INCH GLASSCOCK TX LAW ENFORCEMENT
1.5 INCHES IN TOWN AND OVER NORTHERN HALF OF COUNTY
0840 AM SNOW ST. LAWRENCE 31.70N 101.54W
02/27/2015 E0.5 INCH GLASSCOCK TX LAW ENFORCEMENT
.5 INCHES IN TOWN .25-.5 INCHES IN SOUTHERN PART OF
COUNTY
0843 AM SNOW COLORADO CITY 32.40N 100.86W
02/27/2015 E3.0 INCH MITCHELL TX TRAINED SPOTTER
2-3 INCHES REPORTED
0907 AM SNOW HOBBS 32.73N 103.16W
02/27/2015 E1.0 INCH LEA NM TRAINED SPOTTER
1 INCH REPORTED
0909 AM SNOW TATUM 33.26N 103.32W
02/27/2015 E5.0 INCH LEA NM OTHER FEDERAL
5 INCHES REPORTED
0917 AM SNOW MIDLAND 32.00N 102.08W
02/27/2015 E0.4 INCH MIDLAND TX NWS EMPLOYEE
FOUR TENTHS OF AN INCH OFFICALLY REPORTED
0921 AM SNOW BIG SPRING 32.25N 101.48W
02/27/2015 E2.0 INCH HOWARD TX LAW ENFORCEMENT
2 INCHES REPORTED
0921 AM SNOW STANTON 32.13N 101.79W
02/27/2015 E2.0 INCH MARTIN TX LAW ENFORCEMENT
1.5-2INCHES REPORTED
0929 AM SNOW ODESSA 31.85N 102.37W
02/27/2015 E2.0 INCH ECTOR TX LAW ENFORCEMENT
1-2 INCHES REPORTED
0929 AM SNOW KERMIT 31.85N 103.09W
02/27/2015 E0.0 INCH WINKLER TX LAW ENFORCEMENT
TRACE
0929 AM SNOW FLUVANNA 32.89N 101.15W
02/27/2015 E3.0 INCH SCURRY TX PUBLIC
STILL SNOWING
&&
PAT.VESPERSpecial weather statement, Feb 27, 12:20 PM CST, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1220 PM CST FRI FEB 27 2015 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-082- 258-280300- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-TERRELL-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...LAMESA...GAIL...SNYDER...ANDREWS...STANTON... BIG SPRING...COLORADO CITY...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...ODESSA...MIDLAND...GARDEN CITY... MONAHANS...CRANE...MCCAMEY...RANKIN...BIG LAKE...ALPINE... FORT DAVIS...FORT STOCKTON...SANDERSON...GUADALUPE MOUNTAINS NP... PINE SPRINGS 1220 PM CST FRI FEB 27 2015 /1120 AM MST FRI FEB 27 2015/ ...PATCHY LIGHT WINTRY MIX WILL CONTINUE THIS AFTERNOON THROUGH EARLY THIS EVENING ACROSS SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS... SIGNIFICANT SNOW HAS ENDED ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO SO THE WINTER WEATHER ADVISORY HAS EXPIRED. HOWEVER PATCHY FREEZING FOG WITH SOME PATCHY LIGHT SNOW AND LIGHT SLEET AND EVEN PATCHY FREEZING DRIZZLE IS STILL POSSIBLE THIS AFTERNOON AND THIS EVENING. THIS WILL RESULT IN SOME LIGHT ICE ACCUMULATIONS ESPECIALLY ON BRIDGES AND OVERPASSES AND REDUCED VISIBILITIES. LIGHT ICE ACCUMULATIONS HAVE PROVEN TO BE VERY PROBLEMATIC FOR AREA TRAVEL...AND IT IS ADVISED TO DRIVE CAUTIOUSLY AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
Nearby
Winter Weather Advisories in Texas, 2015Winter Weather Advisories in New Mexico, 2015Every winter weather advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.